MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Model Number AB9U14100090
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use the abre self expanding stent during procedure to treat little calcified fibrous lesion in the left illiac vein.The vessel had no tortuosity.A 9fr sheath was used.There was no damage noted to packaging and no issues when removing the device from the hoop/tray.The device was prepped per the ifu with no issues.It was reported that there was difficulty removing the device following stent deployment.Resistance was encountered when advancing the device.The stent was deployed successfully, when removing the deployment system the white inner sheath detached from the blue portion.It came out in two pieces.The physician that everything was out of the patient but he did experience some friction upon moving the delivery system into place, then again when removing it.The stent deployed properly.No patient injury.
 
Additional Manufacturer Narrative
Additional information: no intervention was used.When the physician pulled back on the deployment catheter and hand piece to remove post deployment.The ex terior catheter separated and came out with some friction.After that was removed the physician noticed the white catheter that the stent is on was detached and sticking out.He removed that piece next by pulling back on his wire that was in place.Both were removed successfully and the stent was placed in successfully.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the abre device was returned to medtronic investigation lab for evaluation.The locking pin was removed from the returned device.B iologics were observed on the tip of the inner tubing.Kink was observed on the inner tubing.Damage was observed to tip of the retractable sheath.Approximately 100cm of the inner tubing was exposed.Which is consistent with the size of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13222128
Report Number2183870-2022-00016
Device Sequence Number14637905
Product Code QAN
UDI-Device Identifier00643169796300
UDI-Public00643169796300
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Model NumberAB9U14100090
Device Catalogue NumberAB9U14100090
Device Lot NumberB283805
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer01/11/2022
04/08/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date01/13/2022
04/11/2022
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale